MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Lot Number 0033806737
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 06/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
A pericardial effusion (pe), leading to cardiac tamponade and hypotension occurred.During a watchman left atrial appendage closure procedure, a versacross connect laac access solution kit was selected for use.It was reported that a transseptal was attempted but failed due to an incomplete non-boston scientific grounding pad connection.The versacross rf wire advanced out of habit during the attempt to deliver radio frequency energy, but the versacross rf wire did not cross the septum.The non-boston scientific grounding pad was reconnected and the placement on patient was double checked, error was resolved.However, on the next attempt to cross, a ground pad error re-appeared.Finally, a new non-boston scientific grounding pad was placed on the opposite leg of the patient and reconnected, transseptal was then completed with no issues.Shortly after, an effusion was seen on the echocardiogram on the left and right ventricles, along with hypotension and a tamponade in the left and right ventricles.The physician opted to move ahead with the procedure and attempted to place of a 27mm watchman device.The pe was then drained by pericardiocentesis, and the physician decided to use a 24mm watchman device instead.Pass criteria was met with this device and it was successfully implanted.The procedure was completed successfully.The patient was then sent to the intensive care unit (icu) for further monitoring of the pericardial drain in a stable condition and later discharged.The device is not expected to be returned for analysis.Prior to the procedure, no pe was noted on echo.The patient was not on warfarin or any antiplatelet drugs at this time.The rf was applied three (3) times before crossing successfully with no excessive force required.The physician does not believe that the devices malfunctioned during the procedure; however, they do believe that one of them have may have indirectly contributed to the adverse event, since the effusion seen on echo shortly after tsp crossing.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19724443
Report Number2124215-2024-42870
Device Sequence Number8033068
Product Code DXF
UDI-Device Identifier00685447012580
UDI-Public00685447012580
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number0033806737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2024
Initial Report FDA Received Date07/11/2024
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale